Thyroid UK
82,904 members97,944 posts

Ectopic heart beats !

I am in the process of reducing my Levo and slowly replacing with Armour and have recently started getting ectopic heart beats 2/3 times a day, and was wondering if any of you lovely people have experienced the same. I think I first had them 8 years ago when I started to take Levothyroxine. But nothing much since that time. So I'm wondering if it's linked with hormonal changes? Also whether to halt increasing for a while?

Would value your help? Thanks !!!!!!!

7 Replies
oldestnewest

C70rol, How much Levothyroxine were you taking before transitioning, and how much Levothyroxine and Armour are you currently taking?

Reply

Hi Clutter, I am following the programme that you gave a couple of months ago. I was on 62.5mcg levo and started increasing by 1/4 grain increments.

At present I am taking 12.5mcg levo and 1/2 grain Armour, but I'm about to consider going up to 3/4 grain Armour and no levo.

However I think I remember you telling me that 1/2 grain is bio actively equivalent to 50mcg, so with the 12.5mcg of levo that would make me near my start figure of 62.5 Levo am I right?

Would value your comments on this as I am very sensitive on meds and was wondering if I should stay a little longer on the 1/2 grain before trying to move it some more?- thanks!!!

Reply

C70rol, 1/2 grain is bioactively equivalent to 37.5-50mcg Levothyroxine. Perhaps increase by 1/4 grain and see whether the ectopics improve. If they get worse go back to 1/2 + 12.5mcg Levothyroxine.

Reply

Thanks Clutter, I'll give it a go ! I do value yor help!!!!

These ectopic heart beats give you quite a thump when they happen and come as a surprise. And they don't happen at any recognised times, like after meals or after taking morning meds. They can come at any time of the day. Thanks again !

Reply

C70rol, they're a pain, but rarely cause damage. It can be difficult to work out whether they're due to over or under medication. Keeping a diary note when they occur may help you see whether there is any pattern.

Reply

Hi C70rol,

I get ectopics when I'm under medicated. I've had them for 20 years annoyingly but having had them checked out several times, I don't get concerned about them.

They are extremely annoying but benign.

According to my cardio, Ectopics can occur with both under and over medication. Worth keeping a diary to try and figure when they occur. You might just reach a level when they disappear all together. Bliss!

X

Reply

Thank you joesmum, that's helpful. This has only started happening since doing the changing of thyroid meds. So I'm telling myself that it is probably due to our complicated hormones. I am going to keep a note of when they happen and how frequent. - on a good day I don't seem to have any, but on a hypo day I will have 2/3 very noticeable ones.

Looking forward to the 'Bliss' state !!!

Reply

You may also like...